MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVES

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVES
Model Number DLA27
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Heart Failure (2206)
Date of Event 04/23/2014
Type of Reportable Event Death
Additional Manufacturer Narrative
This event was reported to the manufacturer through the (b)(6) registry.Based on internal clinical assessment the event was determined to be unknown if valve related.Device not explanted.
 
Event or Problem Description
A mitroflow dla27 was implanted on (b)(6) 2017 via median-sternotomy.On (b)(6) 2017, the patient died of cardiovascular mortality due to unknown cause.
 
Additional Manufacturer Narrative
This event was reported to the manufacturer through the sure-avr registry.Based on internal clinical assessment the event was determined to be unknown if valve related.The event was therefore reported in a conservative manner.The complete manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla27, s/n #(b)(4), were pulled and reviewed by quality engineering at livanova (b)(6) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla27 mitroflow aortic pericardial heart valve at the time of manufacture and release.As the device was not explanted, no device investigation could be performed.However, based on the document review conducted, no manufacturing deficits were identified.Furthermore, there is no evidence suggesting that the event was device-related, given that the cause of cardiovascular mortality was not identified.As such, the root cause of the event is unknown; however, the event is not clearly attributable to the device.Updated fields: (correction: additional patient code, additional information: device/methods/results/conclusions).

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7096891
Report Number3004478276-2017-00200
Device Sequence Number1378711
Product Code LWR
UDI-Device Identifier00896208000191
UDI-Public(01)00896208000191(240)DLA27(17)190228
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberDLA27
Device Catalogue NumberDLA27
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;